Abstract and Applied Analysis
Volume 7 (2002), Issue 10, Pages 531-546

Decay rates for solutions of a Timoshenko system with a memory condition at the boundary

Mauro de Lima Santos

Department of Mathematics, Federal University of Pará, Campus Universitario do Guamá, Rua Augusto Corrêa 01, Pará Cep 66075-110, Brazil

Received 2 March 2002

Copyright © 2002 Mauro de Lima Santos. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider a Timoshenko system with memory condition at the boundary and we study the asymptotic behavior of the corresponding solutions. We prove that the energy decay with the same rate of decay of the relaxation functions, that is, the energy decays exponentially when the relaxation functions decays exponentially and polynomially when the relaxation functions decays polynomially.